Alert archive / California / Flash Flood Warnings in 2013

Flash Flood Warning 36, NWS San Diego, CA

August 25, 2013San Diego County, California

NWS San Diego, CA issued this flash flood warning at Aug 25, 2013, 2:57 PM PDT for San Diego County, California. It was in force for 5 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2013, 2:57 PM PDT (21:57 UTC)
Expired
Aug 25, 2013, 8:00 PM PDT
In force
5 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Flood severity
None

County San Diego County, CA

The radar

The San Diego radar (KNKX), 66 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 4:15 PM PDTFLASH FLOOD3 W Borrego Springs, CALOW WATER CROSSINGS FLOODED OVER HIGHWAY S-22 BETWEEN BORREGO SPRINGS AND RANCHITA. NUMEROUS LARGE BOULDERS BLOCKED THE ROADWAY WITH OTHER DEBRIS AND RUNNING WATER IN THE ROADWAY.
Aug 25, 4:25 PM PDTFLASH FLOOD5 Se Agua Caliente Spri, CA18 INCHES OF WATER OVER HIGHWAY S-2 NEAR CANEBRAKE.
Aug 25, 4:25 PM PDTFLASH FLOOD5 S Ranchita, CA18 INCHES OF WATER OVER HIGHWAY S-2 AT VALLECITOS CREEK.
Aug 25, 5:00 PM PDTFLOODBorrego Springs, CAMOBILE HOMES FLOODED IN THE DEANZA MOBILE HOME PARK.
Aug 25, 5:45 PM PDTFLOOD3 W Borrego Springs, CABORREGO SPRINGS VALLEY ROAD FROM RANGO WAY TO TILTING T ROAD, BORREGO SPRINGS ROAD (S3) FROM SAN PABLO TO YUQUI PASS, AND S22 MENTEZUMA GRADE CLOSED ALL OF SUNDAY NIGHT DUE TO DEBRIS AND FLOODING. FLOOD DURATION 16 HOURS
Aug 25, 5:45 PM PDTFLASH FLOODBorrego Springs, CAFAST FLOWING WATER ON YUKIE ROAD IN BORREGO SPRINGS. LOW WATER CROSSINGS FLOODED.
Aug 25, 5:45 PM PDTHEAVY RAIN 3.3611 Nne Ranchita, CA3.36 INCHES OF RAIN FELL TODAY...INCLUDING 3.35 INCHES IN TWO HOURS.
Aug 25, 6:39 PM PDTFLASH FLOOD2 Ssw Borrego Springs, CAFLASH FLOODING WAS REPORTED ON BORREGO SPRINGS ROAD...JUST SOUTH OF SAN PABLO ROAD VIA FACEBOOK. FLOODING ACROSS THE ROAD CONTINUED THROUGH 9 PM PDT.
Aug 25, 7:22 PM PDTHEAVY RAIN 2.05E Agua Caliente Springs, CA2.05 INCHES OF RAIN WAS MEASURED IN 30 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 78 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1852 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WGUS56 KSGX 252157
FFWSGX
CAC073-260100-
/O.NEW.KSGX.FF.W.0036.130825T2157Z-130826T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
257 PM PDT SUN AUG 25 2013

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...  
  THIS INCLUDES THE CITIES OF BORREGO SPRINGS AND RANCHITA...

* UNTIL 600 PM PDT

* AT 248 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  NUMEROUS THUNDERSTORMS IN EASTERN SAN DIEGO COUNTY PRODUCING VERY
  HEAVY RAINS AND FLASH FLOODING. THIS INCLUDES THE VALLECITO FIRE
  COMPLEX BURN AREA NEAR RANCHITA. AREAS OF GREATEST FLOOD RISK ARE 
  BETWEEN RANCHITA AND BORREGO SPRINGS...AND NEAR CANEBRAKE. AFTER 
  315 PM...BORREGO PALM CANYON WILL LIKELY RECEIVE SUDDEN RISES IN 
  WATER.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELTER
  VALLEY...BANNER...AGUA CALIENTE HOT SPRINGS AND CANEBRAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATERSHEDS BURNED IN 2012 WITHIN THE WILSON FIRE BURN AREA OF THE
VALLECITO LIGHTNING COMPLEX ARE PARTICULARLY SUSCEPTIBLE TO FLASH
FLOODS AND DEBRIS FLOWS FROM THIS RAINSTORM. ROADS...TRAILS...AND
CAMPGROUNDS LOCATED ALONG DRAINAGES WITHIN OR BELOW THE BURNED BASINS
CAN BE IMPACTED BY FLASH FLOODS AND DEBRIS FLOWS. FOR MORE
INFORMATION ON POST-FIRE DEBRIS FLOWS AND WHAT TO DO IF YOU LIVE NEAR
A RECENTLY BURNED AREA...GO TO LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE/

DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3339 11660 3341 11631 3315 11616 3273 11610
      3273 11631 3304 11656

$$

MAXWELL
4 follow-up statements
706 
WGUS76 KSGX 252252
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
352 PM PDT SUN AUG 25 2013

CAC073-260100-
/O.CON.KSGX.FF.W.0036.000000T0000Z-130826T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-
352 PM PDT SUN AUG 25 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM PDT FOR
NORTHEASTERN SAN DIEGO COUNTY...

AT 338 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAIN PRODUCING FLASH FLOODING OVER THE WARNED AREA. 
HEAVIEST RAINFALL EXTENDED FROM SHELTER VALLEY NORTH TO BORREGO 
SPRINGS. THIS INCLUDES THE VALLECITO FIRE COMPLEX BURN AREA...AND 
THE BANNER BURN AREA...WHERE DEBRIS FLOWS ARE LIKELY OCCURRING. 
CANYONS...INCLUDING THE BORREGO PALM CANYON...IN NORTHEASTERN SAN 
DIEGO COUNTY WILL HAVE SUDDEN WATER RISES THROUGH 430 PM. HEAVY 
RAINS WILL CONTINUE THROUGH 430 PM...THEN GRADUALLY WEAKEN AFTER 
THAT. STORMS WILL MOVE VERY SLOWLY TO THE NORTHEAST...RESULTING IN 
LONG DURATIONS OF THE HEAVY RAINS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BORREGO
SPRINGS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATERSHEDS BURNED IN 2012 WITHIN THE WILSON FIRE BURN AREA OF THE
VALLECITO LIGHTNING COMPLEX ARE PARTICULARLY SUSCEPTIBLE TO FLASH
FLOODS AND DEBRIS FLOWS FROM THIS RAINSTORM. ROADS...TRAILS...AND
CAMPGROUNDS LOCATED ALONG DRAINAGES WITHIN OR BELOW THE BURNED BASINS
CAN BE IMPACTED BY FLASH FLOODS AND DEBRIS FLOWS. FOR MORE
INFORMATION ON POST-FIRE DEBRIS FLOWS AND WHAT TO DO IF YOU LIVE NEAR
A RECENTLY BURNED AREA...GO TO LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE/

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3339 11660 3341 11631 3315 11616 3273 11610
      3273 11631 3304 11656

$$

MAXWELL
133 
WGUS56 KSGX 260044
FFWSGX
CAC073-260300-
/O.EXT.KSGX.FF.W.0036.000000T0000Z-130826T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
544 PM PDT SUN AUG 25 2013

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITY OF BORREGO SPRINGS...

* UNTIL 800 PM PDT

* AT 536 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS AND TRAINED 
  WEATHER SPOTTERS REPORTED FLASH FLOODING IN AND AROUND BORREGO
  SPRINGS AND ALONG HIGHWAY S-22 BETWEEN BORREGO SPRINGS AND 
  RANCHITA. THUNDERSTORMS CONTINUED IN THESE AREAS...AND THE 
  FLOODING WILL CONTINUE INTO EARLY THIS EVENING.
  HOWEVER...THUNDERSTORMS HAD ENDED OVER THE CANEBRAKE AREA WHERE 
  FLOODING PREVIOUSLY OCCURRED.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANCHITA
  AND SHELTER VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL 
PEOPLE CAUGHT IN THEIR PATH. THIS WILL INCLUDE THE VALLECITO FIRE 
COMPLEX BURN AREA NEAR RANCHITA...AND THE BANNER BURN AREA NEAR 
SHELTER VALLEY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3339 11660 3341 11631 3315 11616 3273 11610
      3273 11631 3304 11656

$$

MAXWELL
430 
WGUS76 KSGX 260133
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
633 PM PDT SUN AUG 25 2013

CAC073-260300-
/O.CON.KSGX.FF.W.0036.000000T0000Z-130826T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-
633 PM PDT SUN AUG 25 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR
NORTHEASTERN SAN DIEGO COUNTY...

AT 627 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE NUMEROUS THUNDERSTORMS WITH HEAVY RAIN OVER THE 
DESERTS...INCLUDING JUST SOUTHEAST OF BORREGO SPRINGS AND JUST 
SOUTHWEST OF SHELTER VALLEY. FLASH FLOODING CONTINUES OVER THE 
AREA...INCLUDING FROM BORREGO SPRINGS TO RANCHITA AND NEAR SHELTER 
VALLEY. HIGHWAYS S-22 AND S-2 WILL CONTINUE TO EXPERIENCE FLASH 
FLOODING EARLY THIS EVENING. THE VALLECITO COMPLEX BURN AREA AND 
BANNER BURN AREA WILL BE ESPECIALLY VULNERABLE TO DEBRIS 
FLOW...INCLUDING ROCK AND MUD SLIDES. RAINFALL TODAY HAS RANGED FROM 
ONE TO THREE INCHES IN PARTS OF THESE AREAS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BORREGO 
SPRINGS...RANCHITA AND SHELTER VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD 
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 3339 11660 3341 11631 3315 11616 3273 11610
      3273 11631 3304 11656

$$

MAXWELL
095 
WGUS76 KSGX 260258
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
758 PM PDT SUN AUG 25 2013

CAC073-260306-
/O.EXP.KSGX.FF.W.0036.000000T0000Z-130826T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-
758 PM PDT SUN AUG 25 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM PDT FOR NORTHEASTERN
SAN DIEGO COUNTY...

THE OLD FLASH FLOOD WARNING HAS BEEN REPLACED WITH A NEW FLASH FLOOD 
WARNING FOR THE AGUA CALIENTE SPRINGS AND CANEBRAKE AREA. FLASH 
FLOODING IS NO LONGER EXPECTED OVER THE OLD WARNED AREA. 
HOWEVER...RUNNING WATER THROUGH STREAMS...CREEKS AND DRY WASHES WILL 
BE POSSIBLE FOR NEXT FEW HOURS.

LAT...LON 3339 11660 3341 11631 3315 11616 3273 11610
      3273 11631 3304 11656

$$

JJT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 1:11 PM PDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 25, 1:11 PM PDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
111 PM PDT SUN AUG 25 2013

.SYNOPSIS...
MOISTURE FROM THE REMNANTS OF TROPICAL STORM IVO WILL INCREASE
ACROSS SOUTHWEST CALIFORNIA THROUGH MONDAY. THIS WILL BRING MORE
WIDESPREAD THUNDERSTORMS AND SHOWERS TO THE MOUNTAINS AND DESERTS...
AND A CHANCE WEST OF THE MOUNTAINS. VERY HEAVY RAINFALL MAY PRODUCE
FLASH FLOODING AND DEBRIS FLOWS IN AND BELOW RECENTLY BURNED AREAS.
WEST OF THE MOUNTAINS IT WILL BECOME MORE HUMID WITH SCATTERED
SHOWERS AND THUNDERSTORMS POSSIBLE MONDAY AND MONDAY NIGHT. WARMER
AND MORE HUMID WITH A VERY SHALLOW MARINE LAYER NEAR THE COAST ON
MONDAY. FOR THE REMAINDER OF THE WEEK...A MONSOONAL FLOW WILL
CONTINUE PERIODS OF SHOWERS AND THUNDERSTORMS AFTERNOONS AND
EVENINGS OVER THE MOUNTAINS AND DESERTS. THE MARINE LAYER WILL BE
SHALLOW AND MAINLY AFFECT COASTAL AREAS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

MARINE CLOUDS WERE SLOW TO CLEAR THE BEACHES AGAIN TODAY THANKS TO A
STRONG LOW-LEVEL INVERSION. STRONG MIDDAY HEATING FIRED CONVECTION
OVER THE MOUNTAINS. A THICK MASS OF CLOUDS ASSOCIATED WITH THE
REMNANTS OF IVO COVERED MUCH OF NW MEXICO...EXTREME SE CA...AND AZ.
GPS SOUNDERS SHOW PW VALUES AT 2+ INCHES ACROSS THE LOWER DESERTS...
AND BELOW ONE INCH WEST AND SOUTH OF OUR HIGHER MOUNTAINS. A SHARP
PW BOUNDARY EXISTS ACROSS THE MOUNTAINS...BUT APPEARS ON WATER VAPOR
IMAGERY OVER WESTERN IMPERIAL COUNTY.

EXPECT CONVECTION TO CONTINUE OVER THE MTNS/DESERTS WHERE CLEAR
SKIES HAVE ALLOWED FOR STRONG HEATING. DEEP LOW-LEVEL MOISTURE ON
THE EAST SLOPES SHOULD SUSTAIN UPDRAFTS AND CONTINUE THE THREAT OF
LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT FOR THE
MTNS/DESERTS. WEST OF THE MTNS SKIES SHOULD REMAIN MOSTLY CLEAR
EXCEPT ALONG THE WESTERN FOOTHILLS WHERE STRONG CELLS COULD DRAIN
INTO WESTERN VALLEYS AREAS AND CREATE LOCAL FLOODING.

FOR MONDAY...A SLUG OF DEEP TROPICAL MOISTURE SHOULD FLOW NORTH
ACROSS SOCAL AS THE UPPER-LEVEL TROUGH (PREVIOUSLY IVO) EJECTS NE
FROM OFF THE MEXICAN COAST. THIS WILL BRING PW VALUES TO NEARLY TWO
INCHES OVER MOST OF THE CWA AND AN INCREASE IN LOW-LEVEL DEWPOINTS.
MODELS INDICATE THE BULK OF THE UPPER-LEVEL MOISTURE (CLOUDS) WILL
FLOW EAST OF THE CWA...SUGGESTING OUR MTNS/DESERTS SHOULD GET PLENTY
OF HEATING TO INITIATE STRONG CONVECTION. MID-LEVEL WINDS BACK
FURTHER AS WELL...WHICH PLACES SFC CONVERGENCE ZONES INTO THE INLAND
EMPIRE AND ON THE WESTERN FOOTHILLS. THIS WILL INCREASE THE THREAT
FOR STRONG THUNDERSTORMS THERE AS WELL. MODEL GUIDANCE LOOKS
SUFFICIENT NOW TO INCLUDE THIS AREA AND THE ADJACENT SANTA ANA MTN
FOOTHILLS IN THE FLASH FLOOD WATCH.

THE INCREASING MOISTURE WILL INCREASE THE FLASH FLOOD POTENTIAL
THROUGH MONDAY IN THE MOUNTAINS AND DESERTS...AND...THE INLAND
EMPIRE. THE THREAT FOR FLASH FLOODING AND DEBRIS FLOWS WILL BE
ENHANCED IN AND BELOW RECENTLY BURNED AREAS.

THE NAM12 CARRIES AN UPPER CIRCULATION FEATURE NORTH...OFF THE COAST
MON NIGHT/TUE MORNING. THERE IS SOME INSTABILITY ASSOCIATED WITH
THIS AND PWS REMAIN IN EXCESS OF 1.5 INCHES...SO THERE IS A CHANCE
OF SOME NOCTURNAL CONVECTION OVER THE ENTIRE CWA...BUT FORCING LOOKS
LIMITED FOR WIDESPREAD DEVELOPMENT. THE MARINE LAYER SHOULD REMAIN
QUITE SHALLOW AND DISORGANIZED...MAINLY OVER THE COASTAL WATERS.

LITTLE CHANGE IN THE UPPER AIR PATTERN THIS WEEK WITH THE LARGE
SUBTROPICAL HIGH CENTERED OVER THE SOUTHERN PLAINS...AND A LONG WAVE
TROUGH PARKED OFF THE WEST COAST OF CANADA AND PACNW. THIS KEEPS
SUFFICIENT MONSOONAL MOISTURE OVER THE AREA TO FEED AFTERNOON AND
EVENING CONVECTION IN THE MTNS/DESERTS. OTHERWISE...SEASONALLY WARM
WITH A SHALLOW MARINE LAYER SUPPORTING CAMEO APPEARANCES OF
NOCTURNAL FOG/LOW CLOUDS ALONG THE COAST AT TIMES.

&&

252000Z...COAST/VALLEYS...MOSTLY CLEAR THIS AFTERNOON...EXCEPT FOR
PATCHY LOW CLOUDS AND FOG LINGERING AT THE COAST AND A FEW CLOUDS
AOA 10000 FT. AREAS OF LOW CLOUDS AND FOG WILL LIKELY RETURN TO THE
COASTAL AREAS THIS EVENING AND MAY INTERMITTENTLY IMPACT THE COASTAL
TAF SITES AFTER 06Z MON WITH BKN-OVC CIGS AROUND 700 FT MSL AND VIS
1-3SM LOCALLY BLO 1SM. LOW CLOUDS AND FOG SHOULD CLEAR BY 17Z MON.
OTHERWISE...SCT CLOUDS AOA 10000 FT WITH UNRESTRICTED VIS THROUGH
THIS EVENING. ISOLD THUNDERSTORMS AND SHOWERS ARE POSSIBLE TONIGHT
THROUGH MON.

MTNS/DESERTS...SCT TSTMS THIS AFTERNOON WITH SCT-BKN CLOUDS LAYERED
FROM 8000 FT TO 35000 FT.

&&

.MARINE...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER
THE COASTAL WATERS TONIGHT AND MONDAY MORNING. THESE STORMS COULD
CREATE REDUCED VISIBILITY DUE TO HEAVY RAIN...CLOUD TO WATER
LIGHTNING...SMALL HAIL AND LOCALLY GUSTY WINDS WITH ROUGH SEAS.

&&

CA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE APPLE AND
     LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
     MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
     COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.

     FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE SAN BERNARDINO
     AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SANTA ANA
     MOUNTAINS AND FOOTHILLS.

PZ...NONE.

&&

PUBLIC...JAD
AVIATION/MARINE...PG
Hazardous weather outlook, Aug 25, 12:30 PM PDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1230 PM PDT SUN AUG 25 2013

CAZ055-056-058-060>062-260600-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1230 PM PDT SUN AUG 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND DESERTS OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH AREAS OF HEAVY RAINFALL...MAINLY DURING THE
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WITH AREAS OF HEAVY RAINFALL FOR MONDAY.

MAINLY AFTERNOON AND EVENING THUNDERSTORMS FOR TUESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND
EVENING.

CAZ048-050-057-260600-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY VALLEYS-
1230 PM PDT SUN AUG 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS VALLEYS OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING WITH
ISOLATED FLASH FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CHANCE OF THUNDERSTORMS FOR MONDAY AFTERNOON THROUGH MONDAY NIGHT
WITH ISOLATED FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

CAZ042-043-PZZ750-775-260600-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1230 PM PDT SUN AUG 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CHANCE OF THUNDERSTORMS...MAINLY MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

JAD

In the hours before

Special weather statement, Aug 25, 12:43 PM PDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1243 PM PDT SUN AUG 25 2013

CAZ050-058-062-252100-
SAN DIEGO COUNTY DESERTS-
SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY VALLEYS-
1243 PM PDT SUN AUG 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN DIEGO COUNTY UNTIL
200 PM PDT...

AT 1236 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS FROM MOUNT LAGUNA SOUTH TO CAMPO.
THIS LINE OF STORMS WAS NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. FLOODING WILL ALSO
BE POSSIBLE WITH HEAVIEST RAINS.

AREAS AFFECTED BY THIS STORM INCLUDE...PINE VALLEY...MORENA VILLAGE
AND BOULDER OAKS. THIS WILL IMPACT INTERSTATE 8 WITH VERY HEAVY RAIN
AND HAIL BETWEEN PINE VALLEY AND THE CRESTWOOD SUMMIT.

PLEASE REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NATIONAL WEATHER
SERVICE SAN DIEGO TWITTER AND FACEBOOK PAGES.

LAT...LON 3296 11666 3297 11634 3261 11620 3259 11656
TIME...MOT...LOC 1940Z 180DEG 0KT 3288 11645

MAXWELL
Special weather statement, Aug 25, 2:25 PM PDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
225 PM PDT SUN AUG 25 2013

CAZ058-062-252230-
SAN DIEGO COUNTY DESERTS-
SAN DIEGO COUNTY MOUNTAINS-
225 PM PDT SUN AUG 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN DIEGO COUNTY
UNTIL 330 PM PDT...

AT 218 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF MOUNT LAGUNA...OR ALONG
INTERSTATE 8 NEAR LIVE OAK SPRINGS...MOVING NORTHWEST AT 5 MPH.
ANOTHER THUNDERSTORM WAS DEVELOPING NEAR CANEBRAKE ALONG HIGHWAY S-2.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...LIVE OAK SPRINGS...CRESTWOOD
AND CANEBRAKE.

LAT...LON 3282 11657 3297 11618 3262 11612 3259 11652
TIME...MOT...LOC 2123Z 134DEG 3KT 3276 11641

MAXWELL

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 12:43 PM PDTSpecial Weather StatementSGXSan Diego77 min
Aug 25, 1:42 PM PDTFlash Flood WarningSGXRiverside3 hr
Aug 25, 2:25 PM PDTSpecial Weather StatementSGXSan Diego65 min
Aug 25, 2:40 PM PDTFlash Flood WarningSGXRiverside3 hr

Nearby

Flash Flood Warnings in California, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.